What are the Urologic side effects of Breast Cancer treatment?

What are the Urologic side effects of Breast Cancer treatment?

Enquiry Form




Undergoing cancer treatment can lead to different side effects or the body goes through different changes. Specifically, the women undergoing breast cancer treatment need to keep in mind the chemotherapy can lead to urologic side effects. If you are not aware then read the given topic thoroughly.

Overview

Women undergoing breast cancer treatment specifically chemotherapy are well-known to have side effects like hair loss and nausea. But, most women are not aware of how breast cancer treatment can affect bladder health.

In most cases, women did not think about the urologic side effect the cancer treatment can have. The truth is that chemotherapy is bladder irritant. Women undergoing breast cancer treatment can experience the symptoms of UTI (Urinary Tract Infection) or bladder infection such as burning or urgent need to urinate.

Most of the patients think that these symptoms will go away after the treatment is over. But, many women still experience bladder symptoms even after the treatment.

In case you are experiencing such symptoms then make sure to consult the urologist right away. Visit our urology centre to have a better understanding of what treatment plan can solve your problem.

How Chemotherapy leads to bladder problems?

Bladder problems and UTI are caused by changes in the estrogen level. The chemotherapy for breast cancer can be anti-estrogen which means they work for the hormone which leaves a positive effect on breast cancer and stops the cancer cell growth.

The treatment is best to prevent and treat breast cancer. The anti-estrogens can also lead to vaginal atrophy which triggers bladder issues like severe UTIs. The bladder is estrogen-sensitive, so when the woman loses estrogen she can experience urinary tract infection symptoms like urgent need to urinate and urinary frequency. Additionally, the women undergoing chemotherapy are immunosuppressed and due to this, the bladder infection can occur continuously.

Are symptoms related to UTI?

During chemotherapy, women can have urinary symptoms while getting treatment for breast cancer can be due to UTI. You can feel bladder infection without any actual infection and this can stay there for months even when the treatment is stopped.

In many cases, the women will have chronic cystitis or they might have UTI without the presence of an actual infection after the treatment has stopped. This is common but many people are not aware of this side effect of breast cancer treatment. The patients can get ease with certain medications as well as undergoing dietary changes.

Seek medical help right away

If you have symptoms which include:

  • Burning sensation
  • Urgent or frequent need to urinate
  • Discomfort while urination

Make sure to get the medical attention right away as the doctor will do different tests and according to that give you the treatment.

About The Author

admin
Call Now Button
WhatsApp chat

Get An Expert Call Drop Your Number